IJPAM: Volume 42, No. 2 (2008)

THE VELOCITY TRACKING PROBLEM FOR MHD FLOWS
WITH DISTRIBUTED MAGNETIC FIELD CONTROLS

M. Gunzburger$^1$, J. Peterson$^2$, C. Trenchea$^3$
$^{1,2}$School of Computational Science
Florida State University
Tallahassee, USA
$^1$e-mail: gunzburg@scs.fsu.edu
$^2$e-mail: peterson@math.fsu.edu
$^3$Department of Mathematics
University of Pittsburgh
Pittsburgh, PA 15260, USA
e-mail: trenchea@pitt.edu


Abstract.We consider the mathematical formulation and the analysis of an optimal control problem associated with the tracking of the velocity of a viscous, incompressible, electrically conducting fluid in a bounded two-dimensional domain through the adjustment of distributed magnetic field controls.

Received: August 17, 2007

AMS Subject Classification: 49J20, 76W05

Key Words and Phrases: optimal control, magnetohydrodynamics, Navier-Stokes, Maxwell equations

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2008
Volume: 42
Issue: 2